Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 319, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 18, 2017, 9:19 PM CDT for Camden County, Missouri. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2017, 9:19 PM CDT (02:19 UTC)
- Expired
- Aug 18, 2017, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Camden County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:35 PM CDT | HAIL 1 | Camdenton, MO | |
| Aug 18, 9:44 PM CDT | HAIL 1.25 | Camdenton, MO | |
| Aug 18, 9:44 PM CDT | HAIL 1.5 | 1 Ene Linn Creek, MO | PING PONG HAIL PICTURE ON SOCIAL MEDIA NEAR LINN CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.5
The text
As transmitted.
374
WUUS53 KSGF 190219
SVRSGF
MOC029-190300-
/O.NEW.KSGF.SV.W.0319.170819T0219Z-170819T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
919 PM CDT FRI AUG 18 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Camden County in central Missouri...
* Until 1000 PM CDT
* At 918 PM CDT, a severe thunderstorm was located near Macks Creek,
or 8 miles west of Camdenton, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Osage Beach...
Camdenton... Macks Creek...
Linn Creek... Old Linn Creek...
Green Bay Terrace... Montreal...
Freedom... Roach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3807 9257 3791 9259 3796 9297 3808 9298
3813 9260
TIME...MOT...LOC 0218Z 264DEG 13KT 3801 9291
HAIL...1.00IN
WIND...60MPH
$$
Burchfield1 follow-up statement
322
WWUS53 KSGF 190248
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
948 PM CDT FRI AUG 18 2017
MOC029-190300-
/O.CON.KSGF.SV.W.0319.000000T0000Z-170819T0300Z/
Camden MO-
948 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CENTRAL CAMDEN COUNTY...
At 947 PM CDT, a severe thunderstorm was located near Camdenton,
moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. Hail to the size of half dollars
was reported in Camdenton.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Osage Beach... Camdenton...
Linn Creek... Old Linn Creek...
Freedom...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Of The Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3797 9258 3798 9274 3811 9276 3813 9260
3807 9257
TIME...MOT...LOC 0247Z 261DEG 16KT 3803 9269
HAIL...1.75IN
WIND...60MPH
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:10 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 18, 6:10 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 610 PM CDT Fri Aug 18 2017 .SHORT TERM...(This evening through Saturday) Issued at 131 PM CDT Fri Aug 18 2017 A weak shortwave moving across the area this afternoon was trying to aid in developing some showers and storms across along I-49. This activity may increase in coverage and intensity as we go through the afternoon hours as noted by the HRRR. The short term models have struggled with this development through the morning hours however but will keep monitoring this through the afternoon. MLCAPE values of around 2000 j/kg and 25kts 0-6km shear could allow for some stronger storms to develop in the near term along the MO/AR border in sw MO. Short and medium range models do continue to show a complex of storms developing and moving across the Ozarks late this evening into overnight. A few models like the GFS and ECMWF have rainfall developing as early as 21z along the I-49 corridor with the rainfall spreading east overnight. Other models hold all the rain off until after midnight. Overall, thinking that mid evening will be the best timing for rain and storms to develop and move east with initiation along I-49 seeming the best potential location. Current forecasts from both SPC and WPC indicate slight risks for severe storms and flooding rain respectively across southeastern Kansas and western into central Missouri respectively. The flooding potential will be contingent on training storm development. If this occurs some locations could see 2 to 3 inches of rainfall. Current mesoscale date across eastern Kansas and western Missouri has nearly 3000j/kg of cape across the area with dewpoints in the low to middle 70's with several shortwaves expected to move across the area this evening and overnight. there will be the potential for some strong to severe storm development. Primary concerns will be damaging winds but hail to quarters in size will also be possible. Some showers and storms are expected to linger across the southwestern half of the Ozarks through much of the day though coverage and duration should be limited. Despite the cloud cover expected for tomorrow, temperatures should climb into the middle to upper 80s similar to todays forecast. .LONG TERM...(Saturday Night through Friday) Issued at 131 PM CDT Fri Aug 18 2017 The unsettled and active patter will continue to bring shower and thunderstorm chances to the Ozarks Saturday night through the middle of next week. The upper level flow pattern will transition from southwesterly flow this weekend to northwesterly flow aloft for the middle of the week with upper level ridging moving over the area by the end of the week. In general, there is potential for showers and thunderstorms nearly each day through Wednesday. By next weekend, there is the potential for additional rainfall but this is quite a was out in the extended forecast. Another note on next week's forecast will be the near normal temperatures expected to start next week with highs around 90 and heat index values around the 100 degree make Monday and Tuesday. The pattern changes previously discussed will change by the end of the week and temperatures by Wednesday through the end of next week will again be 5 to 10 degrees below normal for August with highs in the lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 603 PM CDT Fri Aug 18 2017 Scattered convection had developed over western Missouri and southeast Kansas late this afternoon and was pushing east- southeast. Storms may affect the BBG site by 00z-01z and will need to monitor storms to the northwest of SGF, but these have been trending downward. Have put in VCTS wording for SGF by 01z. In addition, there is convection developing over northern Missouri, which could affect the area later this evening and overnight, but confidence is low on affecting terminals at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous weather outlook, Aug 18, 8:06 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 806 PM CDT Fri Aug 18 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 806 PM CDT Fri Aug 18 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Flooding risk. Limited Lightning risk. DISCUSSION... Scattered thunderstorms with heavy rain will continue along the Missouri Arkansas border through mid to late evening. Additional scattered storms will move into central Missouri by late evening into the overnight hours. A few of these storms may produce small hail to the size of nickels and wind gusts of 40 to 50 mph. Heavy rain will accompany the storms. Some localized flooding will continue from earlier heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periodic scattered showers and thunderstorms will be possible from Sunday through middle of next week. Heat index values will warm into the middle and upper 90s by later this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Aug 18, 4:56 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 3 S RICHARDS 37.86N 94.56W
08/18/2017 VERNON MO EMERGENCY MNGR
FLASH FLOODING ONGOING ON A SECTION OF COUNTY ROAD 300 IN
WESTERN RURAL VERNON COUNTY. EMERGENCY MANAGEMENT
DIRECTOR IS OBSERVING SEVERAL INCHES OF FAST MOVING WATER
OF THIS SECTION OF 300.
&&
DCRAMERLocal storm report, Aug 18, 5:33 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 2 W RICHARDS 37.90N 94.60W
08/18/2017 VERNON MO EMERGENCY MNGR
WATER FLOWING OVER THE ROADWAY AT 200 RD AND
KATY TRACK ROAD.
&&
SSLLocal storm report, Aug 18, 5:34 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 2 ESE RICHARDS 37.90N 94.53W
08/18/2017 VERNON MO PUBLIC
WATER FLOWING OVER THE ROADWAY AT 600 ROAD
AND KATY TRACK ROAD.
&&
SSLLocal storm report, Aug 18, 5:36 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 3 ESE RICHARDS 37.90N 94.50W
08/18/2017 VERNON MO EMERGENCY MNGR
WATER FLOWING OVER THE ROADWAY ON HIGHWAY O
JUST EAST OF HIGHWAY H.
&&
SSLLocal storm report, Aug 18, 5:50 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG SELIGMAN 36.53N 93.94W
08/18/2017 BARRY MO 911 CALL CENTER
TREE WAS BLOWN OVER ONTO STATE HIGHWAY 37.
&&
SSLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:03 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| Aug 18, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 48 min |
| Aug 18, 10:28 PM CDT | Special Weather Statement | SGF | Morgan | 62 min |
| Aug 18, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 40 min |
| Aug 18, 11:21 PM CDT | Special Weather Statement | SGF | Miller | 54 min |
| Aug 18, 11:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 67 min |
| Aug 19, 12:19 AM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 56 min |
| Aug 19, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 31 min |
| Aug 19, 1:44 PM CDT | Heat Advisory | SGF | Barry, Barton, Cedar, Christian, Dade, Greene and 7 more | 5 hr |
| Aug 19, 6:59 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.